Representing membership functions as elements in function space

M. L. Wong, Y. Yam, P. Baranyi

Research output: Conference article

4 Citations (Scopus)


This paper generalizes the geometric representation previously introduced for membership function comprising of finite number of characteristic points. An extended class of membership functions satisfying certain monotonicity conditions can now be expressed as elements in the space of square, integrable function. Specifically, bell-shaped membership functions, which was not possible before, can now be accommodated with this generalized representation. An example interpolation problem is treated using both the finite dimensional approach and generalized approach is included for illustration.

Original languageEnglish
Pages (from-to)1922-1927
Number of pages6
JournalProceedings of the American Control Conference
Publication statusPublished - jan. 1 2001
Event2001 American Control Conference - Arlington, VA, United States
Duration: jún. 25 2001jún. 27 2001


ASJC Scopus subject areas

  • Electrical and Electronic Engineering

Cite this